September  2012, 17(6): 1729-1750. doi: 10.3934/dcdsb.2012.17.1729

Existence and compactness for weak solutions to Bellman systems with critical growth

1. 

Ashbel Smith Professor, The University of Texas at Dallas, Chair Professor of Risk and Decision Analysis, The Hong Kong Polytechnic University, WCU Distinguished Professor, Ajou University, 800 W. Campbell Rd, SM30, Richardson,TX 75080-3021, United States

2. 

Mathematical Institute, Faculty of Mathematics and Physics, Charles University in Prague, Sokolovská 83, 186 75 Praha 8, Czech Republic

3. 

Institute for Applied Mathematics, Department of Applied Analysis, University of Bonn, Endenicher Allee 60, 53115 Bonn, Germany

Received  May 2011 Revised  August 2011 Published  May 2012

We deal with nonlinear elliptic and parabolic systems that are the Bellman systems associated to stochastic differential games as a main motivation. We establish the existence of weak solutions in any dimension for an arbitrary number of equations ("players"). The method is based on using a renormalized sub- and super-solution technique. The main novelty consists in the new structure conditions on the critical growth terms with allow us to show weak solvability for Bellman systems to certain classes of stochastic differential games.
Citation: Alain Bensoussan, Miroslav Bulíček, Jens Frehse. Existence and compactness for weak solutions to Bellman systems with critical growth. Discrete & Continuous Dynamical Systems - B, 2012, 17 (6) : 1729-1750. doi: 10.3934/dcdsb.2012.17.1729
References:
[1]

A. Bensoussan and J. Frehse, Nonlinear elliptic systems in stochastic game theory,, J. Reine Angew. Math., 350 (1984), 23. Google Scholar

[2]

A. Bensoussan and J. Frehse, $C^\alpha$-regularity results for quasilinear parabolic systems,, Comment. Math. Univ. Carolin., 31 (1990), 453. Google Scholar

[3]

A. Bensoussan and J. Frehse, "Regularity Results for Nonlinear Elliptic Systems and Applications,", Applied Mathematical Sciences, 151 (2002). Google Scholar

[4]

A. Bensoussan and J. Frehse, Smooth solutions of systems of quasilinear parabolic equations,, A tribute to J. L. Lions, 8 (2002), 169. Google Scholar

[5]

A. Bensoussan and J. Frehse, Systems of Bellman equations to stochastic differential games with discount control,, Boll. Unione Mat. Ital. (9), 1 (2008), 663. Google Scholar

[6]

A. Bensoussan and J. Frehse, Diagonal elliptic Bellman systems to stochastic differential games with discount control and noncompact coupling,, Rend. Mat. Appl. (7), 29 (2009), 1. Google Scholar

[7]

A. Bensoussan, J. Frehse and J. Vogelgesang, On a class of nonlinear elliptic systems with applications to Stackelberg and Nash differential games,, Chin. Ann. Math., (2010). Google Scholar

[8]

A. Bensoussan, J. Frehse and J. Vogelgesang, Systems of Bellman equations to stochastic differential games with non-compact coupling,, Discrete Contin. Dyn. Syst., 27 (2010), 1375. doi: 10.3934/dcds.2010.27.1375. Google Scholar

[9]

A. Bensoussan and J.-L. Lions, "Impulse Control and Quasivariational Inequalities,", $\mu $, (1984). Google Scholar

[10]

L. Boccardo, The Fatou lemma approach to the existence in quasilinear elliptic equations with natural growth terms,, Complex Var. Elliptic Equ., 55 (2010), 445. doi: 10.1080/17476930903276241. Google Scholar

[11]

M. Bulíček and J. Frehse, On nonlinear elliptic Bellman systems for a class of stochastic differential games in arbitrary dimension,, Math. Models Methods Appl. Sci., 21 (2011), 215. doi: 10.1142/S0218202511005027. Google Scholar

[12]

W. H. Fleming and R. W. Rishel, "Deterministic and Stochastic Optimal Control,", Applications of Mathematics, (1975). Google Scholar

[13]

J. Frehse, A discontinuous solution of a mildly nonlinear elliptic system,, Math. Z., 134 (1973), 229. doi: 10.1007/BF01214096. Google Scholar

[14]

J. Frehse, Existence and perturbation theorems for nonlinear elliptic systems,, in, 84 (1983), 87. Google Scholar

[15]

J. Frehse, A refinement of Rellich's theorem,, Rend. Mat. (7), 5 (1985), 229. Google Scholar

[16]

J. Frehse, Remarks on diagonal elliptic systems,, in, 1357 (1988), 198. Google Scholar

[17]

J. Frehse, Bellman systems of stochastic differential games with three players,, in, (2001), 3. Google Scholar

[18]

A. Friedman, "Stochastic Differential Equations and Applications," Vol. 2,, Probability and Mathematical Statistics, (1976). Google Scholar

[19]

D. Gilbarg and N. S. Trudinger, "Elliptic Partial Differential Equations of Second Order,", Reprint of the 1998 edition, (1998). Google Scholar

[20]

S. Hildebrandt, Nonlinear elliptic systems and harmonic mappings,, in, (1982), 481. Google Scholar

[21]

O. A. Ladyžhenskaya, V. A. Solonnikov and N. N. Ural'ceva, "Linear and Quasilinear Equations of Parabolic Type,", Translated from the Russian by S. Smith, (1967). Google Scholar

[22]

O. A. Ladyžhenskaya and N. N. Ural'ceva, "Linear and Quasilinear Elliptic Equations,", Translated from the Russian by Scripta Technica, (1968). Google Scholar

[23]

R. Landes, On the existence of weak solutions of perturbated systems with critical growth,, J. Reine Angew. Math., 393 (1989), 21. Google Scholar

[24]

F. Murat, L'injection du cône positif de $H^-1$ dans $W^{-1,q}$ est compacte pour tout $q < 2$,, J. Math. Pures Appl. (9), 60 (1981), 309. Google Scholar

[25]

W. von Wahl and M. Wiegner, Über die Hölderstetigkeit schwacher Lösungen semilinearer elliptischer Systeme mit einseitiger Bedingung,, Manuscripta Math., 19 (1976), 385. doi: 10.1007/BF01278926. Google Scholar

[26]

M. Wiegner, Ein optimaler Regularitätssatz für schwache Lösungen gewisser elliptischer Systeme,, Math. Z., 147 (1976), 21. Google Scholar

[27]

M. Wiegner, "Das Existenz- und Regularitätsproblem bei Systemen nichtlinearer elliptischer Differentialgleichungen,", Habilitation thesis, (1977). Google Scholar

show all references

References:
[1]

A. Bensoussan and J. Frehse, Nonlinear elliptic systems in stochastic game theory,, J. Reine Angew. Math., 350 (1984), 23. Google Scholar

[2]

A. Bensoussan and J. Frehse, $C^\alpha$-regularity results for quasilinear parabolic systems,, Comment. Math. Univ. Carolin., 31 (1990), 453. Google Scholar

[3]

A. Bensoussan and J. Frehse, "Regularity Results for Nonlinear Elliptic Systems and Applications,", Applied Mathematical Sciences, 151 (2002). Google Scholar

[4]

A. Bensoussan and J. Frehse, Smooth solutions of systems of quasilinear parabolic equations,, A tribute to J. L. Lions, 8 (2002), 169. Google Scholar

[5]

A. Bensoussan and J. Frehse, Systems of Bellman equations to stochastic differential games with discount control,, Boll. Unione Mat. Ital. (9), 1 (2008), 663. Google Scholar

[6]

A. Bensoussan and J. Frehse, Diagonal elliptic Bellman systems to stochastic differential games with discount control and noncompact coupling,, Rend. Mat. Appl. (7), 29 (2009), 1. Google Scholar

[7]

A. Bensoussan, J. Frehse and J. Vogelgesang, On a class of nonlinear elliptic systems with applications to Stackelberg and Nash differential games,, Chin. Ann. Math., (2010). Google Scholar

[8]

A. Bensoussan, J. Frehse and J. Vogelgesang, Systems of Bellman equations to stochastic differential games with non-compact coupling,, Discrete Contin. Dyn. Syst., 27 (2010), 1375. doi: 10.3934/dcds.2010.27.1375. Google Scholar

[9]

A. Bensoussan and J.-L. Lions, "Impulse Control and Quasivariational Inequalities,", $\mu $, (1984). Google Scholar

[10]

L. Boccardo, The Fatou lemma approach to the existence in quasilinear elliptic equations with natural growth terms,, Complex Var. Elliptic Equ., 55 (2010), 445. doi: 10.1080/17476930903276241. Google Scholar

[11]

M. Bulíček and J. Frehse, On nonlinear elliptic Bellman systems for a class of stochastic differential games in arbitrary dimension,, Math. Models Methods Appl. Sci., 21 (2011), 215. doi: 10.1142/S0218202511005027. Google Scholar

[12]

W. H. Fleming and R. W. Rishel, "Deterministic and Stochastic Optimal Control,", Applications of Mathematics, (1975). Google Scholar

[13]

J. Frehse, A discontinuous solution of a mildly nonlinear elliptic system,, Math. Z., 134 (1973), 229. doi: 10.1007/BF01214096. Google Scholar

[14]

J. Frehse, Existence and perturbation theorems for nonlinear elliptic systems,, in, 84 (1983), 87. Google Scholar

[15]

J. Frehse, A refinement of Rellich's theorem,, Rend. Mat. (7), 5 (1985), 229. Google Scholar

[16]

J. Frehse, Remarks on diagonal elliptic systems,, in, 1357 (1988), 198. Google Scholar

[17]

J. Frehse, Bellman systems of stochastic differential games with three players,, in, (2001), 3. Google Scholar

[18]

A. Friedman, "Stochastic Differential Equations and Applications," Vol. 2,, Probability and Mathematical Statistics, (1976). Google Scholar

[19]

D. Gilbarg and N. S. Trudinger, "Elliptic Partial Differential Equations of Second Order,", Reprint of the 1998 edition, (1998). Google Scholar

[20]

S. Hildebrandt, Nonlinear elliptic systems and harmonic mappings,, in, (1982), 481. Google Scholar

[21]

O. A. Ladyžhenskaya, V. A. Solonnikov and N. N. Ural'ceva, "Linear and Quasilinear Equations of Parabolic Type,", Translated from the Russian by S. Smith, (1967). Google Scholar

[22]

O. A. Ladyžhenskaya and N. N. Ural'ceva, "Linear and Quasilinear Elliptic Equations,", Translated from the Russian by Scripta Technica, (1968). Google Scholar

[23]

R. Landes, On the existence of weak solutions of perturbated systems with critical growth,, J. Reine Angew. Math., 393 (1989), 21. Google Scholar

[24]

F. Murat, L'injection du cône positif de $H^-1$ dans $W^{-1,q}$ est compacte pour tout $q < 2$,, J. Math. Pures Appl. (9), 60 (1981), 309. Google Scholar

[25]

W. von Wahl and M. Wiegner, Über die Hölderstetigkeit schwacher Lösungen semilinearer elliptischer Systeme mit einseitiger Bedingung,, Manuscripta Math., 19 (1976), 385. doi: 10.1007/BF01278926. Google Scholar

[26]

M. Wiegner, Ein optimaler Regularitätssatz für schwache Lösungen gewisser elliptischer Systeme,, Math. Z., 147 (1976), 21. Google Scholar

[27]

M. Wiegner, "Das Existenz- und Regularitätsproblem bei Systemen nichtlinearer elliptischer Differentialgleichungen,", Habilitation thesis, (1977). Google Scholar

[1]

Xia Huang. Stable weak solutions of weighted nonlinear elliptic equations. Communications on Pure & Applied Analysis, 2014, 13 (1) : 293-305. doi: 10.3934/cpaa.2014.13.293

[2]

Yanqin Fang, De Tang. Method of sub-super solutions for fractional elliptic equations. Discrete & Continuous Dynamical Systems - B, 2018, 23 (8) : 3153-3165. doi: 10.3934/dcdsb.2017212

[3]

Liping Wang. Arbitrarily many solutions for an elliptic Neumann problem with sub- or supercritical nonlinearity. Communications on Pure & Applied Analysis, 2010, 9 (3) : 761-778. doi: 10.3934/cpaa.2010.9.761

[4]

Alberto Boscaggin, Fabio Zanolin. Subharmonic solutions for nonlinear second order equations in presence of lower and upper solutions. Discrete & Continuous Dynamical Systems - A, 2013, 33 (1) : 89-110. doi: 10.3934/dcds.2013.33.89

[5]

Wanwan Wang, Hongxia Zhang, Huyuan Chen. Remarks on weak solutions of fractional elliptic equations. Communications on Pure & Applied Analysis, 2016, 15 (2) : 335-340. doi: 10.3934/cpaa.2016.15.335

[6]

Alain Bensoussan, Jens Frehse, Jens Vogelgesang. Systems of Bellman equations to stochastic differential games with non-compact coupling. Discrete & Continuous Dynamical Systems - A, 2010, 27 (4) : 1375-1389. doi: 10.3934/dcds.2010.27.1375

[7]

Chiara Corsato, Franco Obersnel, Pierpaolo Omari, Sabrina Rivetti. On the lower and upper solution method for the prescribed mean curvature equation in Minkowski space. Conference Publications, 2013, 2013 (special) : 159-169. doi: 10.3934/proc.2013.2013.159

[8]

Li Ma, Lin Zhao. Regularity for positive weak solutions to semi-linear elliptic equations. Communications on Pure & Applied Analysis, 2008, 7 (3) : 631-643. doi: 10.3934/cpaa.2008.7.631

[9]

Takahiro Hashimoto. Nonexistence of weak solutions of quasilinear elliptic equations with variable coefficients. Conference Publications, 2009, 2009 (Special) : 349-358. doi: 10.3934/proc.2009.2009.349

[10]

Patrick Winkert, Rico Zacher. A priori bounds for weak solutions to elliptic equations with nonstandard growth. Discrete & Continuous Dynamical Systems - S, 2012, 5 (4) : 865-878. doi: 10.3934/dcdss.2012.5.865

[11]

N. U. Ahmed. Weak solutions of stochastic reaction diffusion equations and their optimal control. Discrete & Continuous Dynamical Systems - S, 2018, 11 (6) : 1011-1029. doi: 10.3934/dcdss.2018059

[12]

Nakao Hayashi, Chunhua Li, Pavel I. Naumkin. Upper and lower time decay bounds for solutions of dissipative nonlinear Schrödinger equations. Communications on Pure & Applied Analysis, 2017, 16 (6) : 2089-2104. doi: 10.3934/cpaa.2017103

[13]

Ana Maria Bertone, J.V. Goncalves. Discontinuous elliptic problems in $R^N$: Lower and upper solutions and variational principles. Discrete & Continuous Dynamical Systems - A, 2000, 6 (2) : 315-328. doi: 10.3934/dcds.2000.6.315

[14]

Andrea Davini, Maxime Zavidovique. Weak KAM theory for nonregular commuting Hamiltonians. Discrete & Continuous Dynamical Systems - B, 2013, 18 (1) : 57-94. doi: 10.3934/dcdsb.2013.18.57

[15]

Frédéric Abergel, Jean-Michel Rakotoson. Gradient blow-up in Zygmund spaces for the very weak solution of a linear elliptic equation. Discrete & Continuous Dynamical Systems - A, 2013, 33 (5) : 1809-1818. doi: 10.3934/dcds.2013.33.1809

[16]

Qilong Zhai, Ran Zhang. Lower and upper bounds of Laplacian eigenvalue problem by weak Galerkin method on triangular meshes. Discrete & Continuous Dynamical Systems - B, 2019, 24 (1) : 403-413. doi: 10.3934/dcdsb.2018091

[17]

Peiying Chen. Existence and uniqueness of weak solutions for a class of nonlinear parabolic equations. Electronic Research Announcements, 2017, 24: 38-52. doi: 10.3934/era.2017.24.005

[18]

Alain Bensoussan, Jens Frehse. On diagonal elliptic and parabolic systems with super-quadratic Hamiltonians. Communications on Pure & Applied Analysis, 2009, 8 (1) : 83-94. doi: 10.3934/cpaa.2009.8.83

[19]

Augusto Visintin. Weak structural stability of pseudo-monotone equations. Discrete & Continuous Dynamical Systems - A, 2015, 35 (6) : 2763-2796. doi: 10.3934/dcds.2015.35.2763

[20]

Shanjian Tang, Fu Zhang. Path-dependent optimal stochastic control and viscosity solution of associated Bellman equations. Discrete & Continuous Dynamical Systems - A, 2015, 35 (11) : 5521-5553. doi: 10.3934/dcds.2015.35.5521

2018 Impact Factor: 1.008

Metrics

  • PDF downloads (12)
  • HTML views (0)
  • Cited by (4)

[Back to Top]